Flood, Gibson
- When
- November 28, 8:00 PM CST to November 30, 11:59 PM CST
- Where
- Gibson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Minor flooding of low-lying fields occurred along the White River. 89 feet on November 30.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of low-lying fields occurred along the White River. At Petersburg, where flood stage is 16 feet, the White River crested at 16.89 feet on November 30. Rainfall of 1 to 2 inches fell in much of southern Indiana on the 27th and 28th, resulting in this minor river flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 2:10 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CST FRI NOV 28 2003 .SHORT TERM... THE MAIN FORECAST CHALLENGE IN THE NEAR TERM IS THE CLEARING TREND EXPECTED TONIGHT. GUSTY NORTHWEST WINDS...OVERCAST SKIES...AND SOME FLURRIES CHARACTERIZED THE WEATHER ACROSS THE FORECAST AREA THIS AFTERNOON. AS EXPECTED...THE CLOUDS NEVER QUITE MADE IT TO POPLAR BLUFF. AS OF MID AFTERNOON...THE BACK EDGE OF THE CLOUD SHIELD IS ALREADY SHIFTING EAST ACROSS CENTRAL MISSOURI. A LOOK AT 925MB MOISTURE AND Q-VECTOR CONVERGENCE FROM THE 12Z ETA WOULD SUGGEST LINGERING THE FLURRIES INTO THE EARLY EVENING HOURS OVER THE EASTERN HALF OF THE AREA. THE LOW CLOUDS SHOULD ALSO SHIFT EAST OF THE AREA...LEAVING MOSTLY CLEAR CONDITIONS BY SATURDAY MORNING. THE WEEKEND WEATHER WILL BE CHARACTERIZED BY LOTS OF SUNSHINE...BUT INTERVALS OF HIGH-LEVEL MOISTURE MAY RESULT IN CIRRUS FROM TIME TO TIME. A WEAK COLD FRONT IS EXPECTED TO PUSH ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. WITH A LACK OF STRONG DYNAMICS AND DEEP- LAYERED MOISTURE...THE ONLY IMPACT APPEARS TO BE A BRIEF INCREASE IN CLOUD COVER IN THE VICINITY OF THE FRONT. THIS WILL BE FOLLOWED BY DRY AND SEASONABLE CONDITIONS FOR BOTH MONDAY AND TUESDAY. WITH REGARD TO MOS GUIDANCE IN THE NEAR-TERM...HAVE NO STRONG PREFERENCE SO GENERALLY WENT WITH A BLEND OF THE FWC AND MAV. MESOETA 2M TEMPERATURES LOOK A BIT TOO COOL THROUGH SUNDAY. .LONG TERM... 00Z FRI MRF/GFS A LITTLE QUICKER WITH EJECTION OF LATE TUE-WED SYSTEM...AND A LTL FURTHER NORTH WITH MAX INSTABILITY FIELD. IE SHOWALTERS/KS/TTS ALL BULLSEYE SUPPORT FOR THUNDER IN NE AR AS UPR LOW EJECTS OVERHEAD. WILL LIKELY BE SOME WOBBLING OF SYNOPTIC LOCATION OF THIS SYSTEM AS MODELS HONE IN ON IT...SO WE WILL STICK WITH DECENT SHOT OF OVER-RUNNING RAIN BUT LAY OFF MENTIONING EMBEDDED ELEVATED THUNDER CHC UNTIL A MORE CONSISTENT SIGNAL IS PICKED UP. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP/DLH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ007-010>022-290300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 612 PM CST FRI NOV 28 2003 ...MINOR ACCUMULATIONS OF SNOW ACROSS THE TRI STATE REGION... SCATTERED LIGHT SNOW SHOWERS...AND OCCASIONAL FLURRIES CONTINUE TO AFFECT PORTIONS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY EARLY THIS EVENING. THERE HAVE BEEN REPORTS OF MINOR ACCUMULATIONS...MAINLY ON GRASSY AND ELEVATED SURFACES. THROUGH MID EVENING...THE INTERMITTENT LIGHT SNOW SHOWERS WILL CONTINUE...BUT SHOULD BE WINDING DOWN BY 900 PM. ACCUMULATIONS SHOULD REMAIN MINOR. HOWEVER...WITH TEMPERATURES JUST BELOW FREEZING...SLICK SPOTS MAY DEVELOP ON AREA ROADWAYS. SO IF YOU WILL BE TRAVELING ACROSS THE REGION EARLY THIS EVENING...EXERCISE CAUTION.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336574, 5336575.